Hail, Borden
- When
- April 14, 11:31 PM CST to 11:41 PM CST
- Where
- Borden County, 1 mi E of Gail
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -101.413
An upper level low was over the Southwest United States with a dryline positioned across the Permian Basin and Trans Pecos. Severe thunderstorms formed along this dryline and produced hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level low was over the Southwest United States with a dryline positioned across the Permian Basin and Trans Pecos. Severe thunderstorms formed along this dryline and produced hail and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 14, 11:15 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1215 AM CDT SUN APR 15 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AN AREA OF BLOWING DUST WILL IMPACT THE KMAF...KINK...KPEQ...KFST
TERMINALS WITH TEMPO MVFR VISIBILITIES THROUGH 09Z. OTHERWISE VFR
CONDITIONS ARE EXPECTED THE REMAINDER OF THE TAF PERIOD. WESTERLY
WINDS WILL DECREASE TO 10 TO 20 MPH BY 09Z AND AND CONTINUE THROUGH
THE REMAINDER OF THE NIGHT. WEST WINDS WILL INCREASE AGAIN TO 20
TO 30 MPH WITH GUSTS TO 40 MPH AT THE TERMINALS BY MID SUNDAY
MORNING THROUGH SUNDAY AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 10 AM MDT SUNDAY THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
12HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 644 PM CDT SAT APR 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 644 PM CDT SAT APR 14 2012 /544 PM MDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND STOCKTON PLATEAU. THUNDERSTORM DEVELOPMENT IS MOST LIKELY DURING THE LATE EVENING HOURS. THE MAIN CONCERNS WILL BE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. DRY AND WINDY CONDITIONS ARE LIKELY OVER MUCH OF THE REGION TODAY. A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS REMAINS IN EFFECT FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AROUND 75 TO 80 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS STARTING CONTINUING THROUGH EARLY SUNDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS. ALSO LOCAL GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND VAN HORN. BLOWING DUST REDUCING VISIBILITY TO AROUND ONE HALF IS EXPECTED TOO. VERY WINDY CONDITIONS ARE EXPECTED ACROSS PARTS OF SOUTHEAST NEW MEXICO... THE NORTHWEST AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS TODAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...PORTIONS OF THE UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ON SUNDAY. A FIRE WEATHER WATCH REMAINS IN FOR THESE AREAS. LIGHT WINDS AND DRY AIR MAY ALLOW LOW TEMPERATURES TO APPROACH FREEZING ACROSS THE MARFA PLATEAU SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS AND EMERGENCY MANAGERS ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND STOCKTON PLATEAU SHOULD REMAIN ALERT TO THE POTENTIAL FOR DEVELOPING STORMS LATE THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT SAT APR 14 2012 TXZ045-046-050-150345- DAWSON-GAINES-ANDREWS- 1015 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EASTERN GAINES...NORTH CENTRAL ANDREWS AND NORTHWESTERN DAWSON COUNTIES UNTIL 1045 PM CDT... A LINE OF INTENSIFYING THUNDERSTORMS WERE LOCATED FROM NORTHEASTERN GAINES COUNTY EXTENDING INTO ANDREWS COUNTY MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1107 PM CDT SAT APR 14 2012 TXZ045-046-150430- DAWSON-GAINES- 1107 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTHEASTERN GAINES AND SOUTHWESTERN DAWSON COUNTIES UNTIL 1130 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF FRIENDSHIP AT 1106 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1208 AM CDT SUN APR 15 2012 TXZ046-047-051-052-150530- DAWSON-HOWARD-MARTIN-BORDEN- 1208 AM CDT SUN APR 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHERN MARTIN...NORTHWESTERN HOWARD...SOUTHEASTERN DAWSON AND SOUTHWESTERN BORDEN COUNTIES UNTIL 1230 AM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF BUFORD AT 1206 AM CDT...MOVING NORTHEAST AT 45 MPH. IMPACTED LOCATIONS INCLUDE AREAS FROM STATE HIGHWAY 349...STATE HIGHWAY 176...ACKERLY...TO LENORAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR WEST TEXAS. &&
The Lubbock radar (KLBB), 105 km away, was scanning. The volume nearest the first event began at 05:32 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm moved across Glasscock County and produced a 60 mph wind gust in Garden City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370574, 370575, 370585, 370577, 370578, 370583, 376994, 370580.